MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD OFFSET CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD OFFSET CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90128275
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the item was found broken while outside the patient.No delay reported.No patient injuries reported.An s&n backup was available.
 
Additional Manufacturer Narrative
H3, h6: an offset cup introducer (90128275, 3446822) was returned for investigation.It was reported that the item was found broken while outside the patient.A review of the complaint history for the offset cup introducer was performed using part and batch numbers in search of similar recurring reports for the products during their lifetimes.Similar complaints have been identified.This will continue to be monitored.The production records were reviewed for the devices reportedly involved in this incident.The released devices involved met manufacturing specifications at the time of production.Non-conformance was identified for the rejected devices.There are visible marks and scratches across the device, consistent with surgical use.Drive chain mechanism is broken.A functional evaluation is not required as the part was confirmed to be broken.This confirms the reported complaint.It is unknown how many cycles the instrument has been through over it's 3+ years lifespan.Based on the available information, the proposed probable root cause for the failure is improper routine maintenance.Smith and nephew recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.No preventative or corrective action has been initiated as a result of this investigation.The device cannot be repaired and will be retained.

Brand Name
OFFSET CUP INTRODUCER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key11282126
Report Number3005975929-2021-00072
Device Sequence Number4371953
Product Code NXT
UDI-Device Identifier03596010591531
UDI-Public03596010591531
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90128275
Device Catalogue Number90128275
Device Lot Number3446822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer03/19/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1